Change search
Link to record
Permanent link

Direct link
BETA
Byström, Johan
Publications (10 of 33) Show all publications
Byström, J. & Kuzmin, L. (2013). Cross section dependence on ski pole stiffness (ed.). Paper presented at .
Open this publication in new window or tab >>Cross section dependence on ski pole stiffness
2013 (English)Report (Refereed)
Abstract [en]

Ski equipment producer SWIX has recently presented a new pair of ski poles,called SWIX Triac, which di¤ers from conventional (round) ski poles by having atriangular cross section. SWIX claims that the main objective for this design is thatit has superior sti¤ness to weight ratio compared to common ski poles. We provein this paper that this claim in general is not true. More speci…c, we show thatfor thin walled cross sections, a hollow circular cross section has up to 36% bettersti¤ness to weight ratio than a corresponding triangular cross section.

Publisher
p. 13
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-25535 (URN)f9d797bd-216c-4965-af6c-5dcb214aedd9 (Local ID)f9d797bd-216c-4965-af6c-5dcb214aedd9 (Archive number)f9d797bd-216c-4965-af6c-5dcb214aedd9 (OAI)
Note
Godkänd; 2013; 20130617 (johanb)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Brasch, T. v., Byström, J. & Lystad, L. P. (2013). Fibonaccirekken i økonomifaget (ed.). Paper presented at . Samfunnsøkonomen, 127(2), 10-15
Open this publication in new window or tab >>Fibonaccirekken i økonomifaget
2013 (Norwegian)In: Samfunnsøkonomen, ISSN 1890-5250, Vol. 127, no 2, p. 10-15Article in journal (Refereed) Published
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-6380 (URN)49c646de-379e-4cb3-9b84-9e755cecbc47 (Local ID)49c646de-379e-4cb3-9b84-9e755cecbc47 (Archive number)49c646de-379e-4cb3-9b84-9e755cecbc47 (OAI)
Note
Validerad; 2013; 20130320 (johanb)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Brasch, T. v., Byström, J. & Lystad, L. P. (2012). Optimal control and the fibonacci sequence (ed.). Paper presented at . Oslo: Statistics Norway
Open this publication in new window or tab >>Optimal control and the fibonacci sequence
2012 (English)Report (Other academic)
Abstract [en]

We bridge mathematical number theory with that of optimal control and show that a generalised Fibonacci sequence enters the control function of finite horizon dynamic optimisation problems with one state and one control variable. In particular, we show that the recursive expression describing the first-order approximation of the control function can be written in terms of a generalised Fibonacci sequence when restricting the final state to equal the steady state of the system. Further, by deriving the solution to this sequence, we are able to write the first-order approximation of optimal control explicitly. Our procedure is illustrated in an example often referred to as the Brock-Mirman economic growth model.

Place, publisher, year, edition, pages
Oslo: Statistics Norway, 2012. p. 33
Keywords
Mathematics, Information technology - Automatic control, Fibonacci sequence, Optimal control, Matematik, Informationsteknik - Reglerteknik
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-24073 (URN)99574a52-ca64-400b-a266-0156fab88c39 (Local ID)99574a52-ca64-400b-a266-0156fab88c39 (Archive number)99574a52-ca64-400b-a266-0156fab88c39 (OAI)
Note
Godkänd; 2012; 20120118 (johanb)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Brasch, T. v., Byström, J. & Lystad, L. P. (2012). Optimal control and the Fibonacci sequence (ed.). Paper presented at . Journal of Optimization Theory and Applications, 154(3), 857-878
Open this publication in new window or tab >>Optimal control and the Fibonacci sequence
2012 (English)In: Journal of Optimization Theory and Applications, ISSN 0022-3239, E-ISSN 1573-2878, Vol. 154, no 3, p. 857-878Article in journal (Refereed) Published
Abstract [en]

We bridge mathematical number theory with optimal control and show that a generalised Fibonacci sequence enters the control function of finite-horizon dynamic optimisation problems with one state and one control variable. In particular, we show that the recursive expression describing the first-order approximation of the control function can be written in terms of a generalised Fibonacci sequence when restricting the final state to equal the steady-state of the system. Further, by deriving the solution to this sequence, we are able to write the first-order approximation of optimal control explicitly. Our procedure is illustrated in an example often referred to as the Brock-Mirman economic growth model

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-7420 (URN)10.1007/s10957-012-0061-2 (DOI)000307438500008 ()2-s2.0-84865418818 (Scopus ID)5cc305d1-3540-44e0-961c-1a41e78d4969 (Local ID)5cc305d1-3540-44e0-961c-1a41e78d4969 (Archive number)5cc305d1-3540-44e0-961c-1a41e78d4969 (OAI)
Note
Validerad; 2012; 20120430 (andbra)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2018-07-10Bibliographically approved
Byström, J., Lystad, L. P. & Nyman, P.-O. (2010). Using generalized Fibonacci sequences for solving the one-dimensional LQR problem and its discrete-time Riccati equation (ed.). Paper presented at . Modeling, Identification and Control, 31(1), 1-18
Open this publication in new window or tab >>Using generalized Fibonacci sequences for solving the one-dimensional LQR problem and its discrete-time Riccati equation
2010 (English)In: Modeling, Identification and Control, ISSN 0332-7353, E-ISSN 1890-1328, Vol. 31, no 1, p. 1-18Article in journal (Refereed) Published
Abstract [en]

In this article we develop a method of solving general one-dimensional Linear Quadratic Regulator (LQR) problems in optimal control theory, using a generalized form of Fibonacci numbers. We find the solution R (k) of the corresponding discrete-time Riccati equation in terms of ratios of generalized Fibonacci numbers. An explicit Binet type formula for R (k) is also found, removing the need for recursively finding the solution at a given timestep. Moreover, we show that it is also possible to express the feedback gain, the penalty functional and the controller state in terms of these ratios. A generalized golden ratio appears in the corresponding in finite horizon problem. Finally, we show the use of the method in a few examples.

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-6067 (URN)10.4173/mic.2010.1.1 (DOI)000280735800001 ()2-s2.0-78049323323 (Scopus ID)444b0fc0-b1ae-11df-a707-000ea68e967b (Local ID)444b0fc0-b1ae-11df-a707-000ea68e967b (Archive number)444b0fc0-b1ae-11df-a707-000ea68e967b (OAI)
Note
Validerad; 2010; 20100827 (andbra)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2018-07-10Bibliographically approved
Byström, J. (2009). Optimal design of a long and slender compressive strut (ed.). Paper presented at . The International Journal of Multiphysics, 3(3), 235-257
Open this publication in new window or tab >>Optimal design of a long and slender compressive strut
2009 (English)In: The International Journal of Multiphysics, ISSN 1750-9548, E-ISSN 2048-3961, Vol. 3, no 3, p. 235-257Article in journal (Refereed) Published
Abstract [en]

This article deals with the optimal design of long and slender compressive struts. The main objective is to minimize the mass of the struts under certain non-failure constraints and thus find the optimal material. We show that the main failure mode of the struts is Euler buckling. The results clearly show that the struts should be constructed from unidirectional carbon fiber composites. A Monte-Carlo model for random microstructure homogenization of unidirectional composites is developed. We finish by performing a numerical computation of the effective properties of the chosen carbon fiber/epoxy composite using COMSOL MULTIPHYSICS software.

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-3094 (URN)10.1260/175095409788922275 (DOI)0e0f3da0-eda9-11df-8b36-000ea68e967b (Local ID)0e0f3da0-eda9-11df-8b36-000ea68e967b (Archive number)0e0f3da0-eda9-11df-8b36-000ea68e967b (OAI)
Note
Upprättat; 2009; 20101111 (ysko)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Homola, M., Byström, J., Nicklasson, P. J. & Sundsbø, P. A. (2008). A corrector for wind power estimation and its usage in estimating icing losses (ed.). Paper presented at .
Open this publication in new window or tab >>A corrector for wind power estimation and its usage in estimating icing losses
2008 (English)Conference paper, Oral presentation only (Other academic)
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-38079 (URN)c5924528-2ecf-42d8-a334-c7dba51ff9a5 (Local ID)c5924528-2ecf-42d8-a334-c7dba51ff9a5 (Archive number)c5924528-2ecf-42d8-a334-c7dba51ff9a5 (OAI)
Note
Upprättat; 2008; Bibliografisk uppgift: Homola, M.C., J. Byström, P.J. Nicklasson and P.A. Sundsbø (2008). A corrector for wind power estimation and its usage in estimating icing losses. Winterwind 2008, Norrköping, Sweden; 20110215 (johanb)Available from: 2016-10-03 Created: 2016-10-03 Last updated: 2017-11-25Bibliographically approved
Byström, J., Engström, J. & Wall, P. (2006). Periodic approximation of elastic properties in random media (ed.). Paper presented at . Advances in Algebra and Analysis, 1(2), 103-113
Open this publication in new window or tab >>Periodic approximation of elastic properties in random media
2006 (English)In: Advances in Algebra and Analysis, ISSN 0973-2306, Vol. 1, no 2, p. 103-113Article in journal (Refereed) Published
Abstract [en]

Most papers on stochastic homogenization either deal with theoretical aspects or with questions regarding computational issues. Since the theoretical analysis involves the solution of a problem which is stated in a abstract probability space, it is not clear how the two areas are connected. In previous works this problem has not been considered. However, recently Bourgeat and Piatnitski investigated this connection in the scalar case for second order operators of divergence form. They proved that in the limit, the method of periodic approximation gives the same effective properties as in stochastic homogenization. In this paper we prove similar results for the vector valued case, which appears in e.g. the theory of elasticity. Moreover, we provide a numerical analysis of the results.

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-5859 (URN)40cbd450-9e94-11db-8975-000ea68e967b (Local ID)40cbd450-9e94-11db-8975-000ea68e967b (Archive number)40cbd450-9e94-11db-8975-000ea68e967b (OAI)
Note
Validerad; 2006; 20070107 (ysko)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Byström, J. (2005). Sharp constants for some inequalities connected to the p-Laplace operator (ed.). Journal of Inequalities in Pure and Applied Mathematics, 6(2), Article ID 56.
Open this publication in new window or tab >>Sharp constants for some inequalities connected to the p-Laplace operator
2005 (English)In: Journal of Inequalities in Pure and Applied Mathematics, ISSN 1443-5756, E-ISSN 1443-5756, Vol. 6, no 2, article id 56Article in journal (Refereed) Published
Abstract [en]

In this paper we investigate a set of structure conditions used in the existence theory of differential equations. More specific, we find best constants for the corresponding inequalities in the special case when the differential operator is the p-Laplace operator.

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-5888 (URN)413c8cf0-9e93-11db-8975-000ea68e967b (Local ID)413c8cf0-9e93-11db-8975-000ea68e967b (Archive number)413c8cf0-9e93-11db-8975-000ea68e967b (OAI)
Note

Validerad; 2005; 20070107 (ysko)

Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Byström, J., Dasht, J. & Wall, P. (2004). A numerical study of the convergence in stochastic homogenization (ed.). Paper presented at . Journal of Analysis and Applications, 2(3), 159-171
Open this publication in new window or tab >>A numerical study of the convergence in stochastic homogenization
2004 (English)In: Journal of Analysis and Applications, ISSN 0972-5954, Vol. 2, no 3, p. 159-171Article in journal (Refereed) Published
Abstract [en]

This note makes the link between theoretical results on stochastic homogenization and effective computation of averaged coefficients for diffusion operators in random media. Examples of how to construct relevant random media and numerical results on the effective coefficients are given.

National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:ltu:diva-15394 (URN)ee6e4250-a641-11db-9811-000ea68e967b (Local ID)ee6e4250-a641-11db-9811-000ea68e967b (Archive number)ee6e4250-a641-11db-9811-000ea68e967b (OAI)
Note
Validerad; 2004; 20070107 (ysko)Available from: 2016-09-29 Created: 2016-09-29 Last updated: 2017-11-24Bibliographically approved
Organisations

Search in DiVA

Show all publications